Jump to content

Need hope & prayers


Mandy929

Recommended Posts

Hi. I am new to this site. it has been a very difficult summer. On May 30th, my husband had seed implants for prostate cancer. In July, I had a tumor removed on my neck - thank God no cancer. August, we found out that my husband has stage iv small cell lung cancer w/ 2 lesions on his liver. He went through the entire month with all tests to see where the primary site was. I guess the way it looks the Dr. was not convinced it did not start in the lung. Thank God cancer has not been found anywhere else. He had a hard time with his liver biopsy(Dr. was not good). My husband seemed to grow weaker and weaker since the liver biopsy and the Dr. was sure that it was not the cancer. The Dr. was right, he lost 3 pints of blood from the liver biopsy and needed to have a transfusion and replaced 2 pints. He seemed better so they moved on with his first chemo treatment which was Friday. He came home Saturday afternoon with no reaction to the chemo. However, in the middle of the night he experience shortness of breath which I believe worsened due to anxiety. I would love to hear from either a patient or caretaker who has experienced this. We are trying very hard to stay focused on positive results but as you all know it is extremely hard. Thanks for listening and my prayers go out to all who have cancer and their loved ones.

Link to comment
Share on other sites

Hi Mandy,

So sorry you have to be here but glad to have you in a place that has a lot of knowledge on lc.

my husband has stage IV also. You can see below what all he has been through. so happy your husband's liver was not mets. That sure is a plus.

Sounds like your husband spent the night in the hospital for his first chemo, it that right? Will he have the rest as outpatients. Also sounds like he had a reaction of some kind to it with the shortness of breath. My husband has been lucky so far, no reactions. He does get shortness of breath from pain meds so he has decided to for go those. He hated the feeling of shortness of breath.

Get ready for a long and hard ride. There will be good days and there will be hard hard days. One cannot prepare for any of it whether you are the patient or the caregiver. Just get tough and hold on....

Link to comment
Share on other sites

Hello Mandy, welcome aboard. Norme is corect, there is no way to truely prepare yourself for this road. Everybody reacts differently and all you can do is hold on and use your best instints and wisdom and ask a lot of questions. SCLC is very responsive to treatment so keep your Faith. The side effects from the chemo are edifferent for everybody as well. I have experienced severe fatigue and had a bloody nose and needed 1 blood transfusion because of low blood counts but just remember it is all a symptom of the cure, not the disease. I just keep telleing myself that the treatments will be over soon enough. There are a lot of people with cancer as well as a lot of caregivers such as yourself to talk with here so come on back and keep us all informed. We are all here for you even if everybody does not respond to a post all the time. I will keep you and your family in my thoughts and prayers.

David C

Link to comment
Share on other sites

Mandy,

So sorry we have to meet this way, but you have found an amazing group of people who can offer you much needed support. My mom has NSCLC (non small cell) and is currently finishing her chemo treatments (12 in total). She had a combination Taxol/Carboplatin. During her 11th treatment my mom had a reaction to the Carboplatin which caused severe shortness of breath, something she is still battling. Not sure if this is the drug your husband is taking. One of the side effects he told us is shortness of breath. Whatever the cause, I will be praying he gets some relief. Never give up hope. There are survivors and attitude is a big key in beating this monster. All my best to you. Andrea

Link to comment
Share on other sites

Thank you all for responding. This definitely is a wonderful group of people. We are now into day 4 since his first chemo. My husband is experiencing much pain in his legs, especially his right leg. I called the Dr. and she said he should be feeling better by tonight or tomorrow. We have been up for 2 nights. The first night was his breathing and last night was the pain in his joints. I do hope that the poor man can get a better nights sleep tonight. I am praying for all of you those with this terrible disease and those who love and care for them. Again, thank you for your responses.

Link to comment
Share on other sites

Mandy,

Welcome to the board, although we all wish you didn't have to be here.

Because of all the potential side effects of chemo, many of us are on many different drugs specifically *for* the side effects.

I have a scrip for Xanax for anxiety and to help me sleep, which I find invaluable. For the pains you described (which are caused by the chemo itself) there are a number of things besides the obvious painkillers (which I also have).

Celebrex has been used to treat these arthritis-like pains, and some preliminary studies have also shown that taking it in combo with chemo actually makes the chemo more effective. While I still have some occasional joint pain, it's been greatly reduced by my taking 200 mg. twice a day. You need a scrip for this.

Also, my oncologist recommended L-Glutamine, which you can buy at any GNC or health food store. You need the powdered type to dissolve in a liquid. I was told to take 10 GRAMS three times a day starting the day before chemo and continuing for five or six days. While it *did* help me, I find the Celebrex alone does enough that I didn't use it for my last chemo (just 5 days ago).

If your husband is on cisplatin or carboplatin, peripheral neuropathy (damage to nerves causing numbness/pain in hands and feet) is a concern. My doctor has me taking 100 mg. a day of Vitamin B6 to counteract this. Aside from some foot numbness that started with my first round of chemo, it has not progressed since then. This is an important concern, because neuropathy *can be* (but is not always) permanent.

Ask any questions you have about anything! We're all in this together, and the information shared here has been invaluable to me.

Your husband is in my thoughts,

Barbara

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...